Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 191, NWS Kansas City, MO

July 2, 2008Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 2, 2008, 5:25 PM CDT for Linn County, Livingston County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 5:25 PM CDT (22:25 UTC)
Expired
Jul 2, 2008, 6:15 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:25 PM CDTHAIL 0.881 Wnw Chillicothe, MO
Jul 2, 5:28 PM CDTHAIL 1Chillicothe, MOSHERIFF OFFICE REPORTS HAIL TO THE SIZE OF QUARTERS IN CHILLICOTHE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 022225
SVREAX
MOC115-117-022315-
/O.NEW.KEAX.SV.W.0191.080702T2225Z-080702T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LINN COUNTY IN NORTH CENTRAL MISSOURI
  EASTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 615 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHILLICOTHE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHEELING BY 555 PM CDT.
  MEADVILLE BY 610 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 3988 9329 3967 9329 3973 9363 3986 9362
TIME...MOT...LOC 2225Z 273DEG 16KT 3978 9356

$$

BOOKBINDER
4 follow-up statements
000 
WWUS53 KEAX 022233
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT WED JUL 2 2008

MOC115-117-022315-
/O.CON.KEAX.SV.W.0191.000000T0000Z-080702T2315Z/
LIVINGSTON MO-LINN MO-
533 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN 
LINN AND EAST CENTRAL LIVINGSTON COUNTIES IN NORTH CENTRAL MISSOURI 
UNTIL 615 PM CDT...

AT 528 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
CHILLICOTHE...AND WILL REMAIN CAPABLE OF PRODUCING QUARTER SIZE HAIL 
AS IT MOVES EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHEELING BY 555 PM CDT.
  MEADVILLE BY 610 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 3988 9329 3967 9329 3974 9358 3985 9358
TIME...MOT...LOC 2233Z 273DEG 16KT 3978 9351

$$

BOOKBINDER
000 
WWUS53 KEAX 022254
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT WED JUL 2 2008

MOC115-117-022315-
/O.CON.KEAX.SV.W.0191.000000T0000Z-080702T2315Z/
LIVINGSTON MO-LINN MO-
553 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LINN AND EASTERN LIVINGSTON COUNTIES IN NORTH CENTRAL MISSOURI UNTIL
615 PM CDT...

AT 548 PM CDT..DOPPLER RADAR INDICATED A CLUSTER OF STRONG TO SEVERE 
STORMS...THE STRONGEST OF WHICH WAS LOCATED ABOUT 7 MILES NORTHEAST 
OF CHILLICOTHE...AND MOVING EAST AT 20 MPH. ALTHOUGH SOME WEAKENING 
HAS BEEN NOTED WITH THIS STORM...HAIL FROM NICKEL TO QUARTER SIZE 
MAY FALL ALONG THE LIVINGSTON AND LINN COUNTY LINE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEADVILLE BY 605 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 3988 9329 3967 9329 3974 9358 3985 9358
TIME...MOT...LOC 2253Z 273DEG 16KT 3980 9338

$$

BOOKBINDER
000 
WWUS53 KEAX 022308
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT WED JUL 2 2008

MOC115-117-022315-
/O.CON.KEAX.SV.W.0191.000000T0000Z-080702T2315Z/
LIVINGSTON MO-LINN MO-
606 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LINN AND EASTERN LIVINGSTON COUNTIES IN NORTH CENTRAL MISSOURI UNTIL
615 PM CDT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM 
5 MILES SOUTHEAST OF CHILLICOTHE TO JUST NORTHWEST OF MEADVILLE. 
THESE STORMS ARE LIKELY JUST BELOW SEVERE LIMITS...BUT WILL REMAIN 
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS AROUND 50 MPH 
FOR THE NEXT 5 OR 10 MINUTES. HEAVY RAIN WILL BECOME THE PRIMARY 
THREAT THROUGH THE 7 PM HOUR.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 3988 9329 3967 9329 3974 9358 3985 9358
TIME...MOT...LOC 2306Z 273DEG 16KT 3977 9332

$$

BOOKBINDER
000 
WWUS53 KEAX 022314
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT WED JUL 2 2008

MOC115-117-022324-
/O.EXP.KEAX.SV.W.0191.000000T0000Z-080702T2315Z/
LIVINGSTON MO-LINN MO-
614 PM CDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINN AND EASTERN
LIVINGSTON COUNTIES IN NORTH CENTRAL MISSOURI WILL EXPIRE AT 615 PM
CDT...

AT 611 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

SCATTERED THUNDERSTORMS PRODUCING SOME LOCALLY HEAVY RAINFALL AND 
CLOUD TO GROUND LIGHTNING WILL CONTINUE ACROSS LIVINGSTON AND LINN 
COUNTIES THROUGH 7 PM.

LAT...LON 3988 9329 3967 9329 3974 9358 3985 9358
TIME...MOT...LOC 2314Z 273DEG 16KT 3977 9327

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:02 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 2, 3:02 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 PM CDT WED JUL 2 2008

.DISCUSSION...

19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE
OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON.

1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE
WESTERN KC METRO
2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE
3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES
4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV
CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA.

MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY
OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS
AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT
THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF
ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN
ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO
MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR
PRATT KS.

ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER
CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER
IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN
THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING
EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL
THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT.

CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS
SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A
SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME
ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY
MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR
70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE
OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL
STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL
THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE
RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD
THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD
POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE
OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF
ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY.

HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A
FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY
DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD
OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE
DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS
OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE
ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR
THE SRN HALF OF THE CWA.

MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY
12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION
THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE
SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY
RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS.

THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW
NORMAL TEMPERATURES.

BOOKBINDER

MEDIUM RANGE (SAT-WED)...

MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE
BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE
OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE
WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH
AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER
PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S
BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS
H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS.

THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN
ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK
BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY
MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE
CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC
POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED.
HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE
POPS IN FUTURE FORECASTS.

OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT
WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS
INTO THE PLAINS.

DEROCHE

&&

.AVIATION...

FOR THE 18Z TAFS...OUTFLOW BOUNDARY WHICH FORCED WINDS INTO THE E/SE
SHOULD DISSIPATE SHORTLY ALLOWING PREDOMINANT S/SW LOW LEVEL WINDS
TO RESUME. NARROW BAND OF SHOWERS WILL MOVE ACROSS THE KC TERMINALS
BETWEEN 19 AND 21Z...BUT EFFECTS MINIMAL WITH VFR CONDITIONS
PREVAILING.

TRUE COLD FRONT AND MORE WIDESPREAD CONVECTION WILL AFFECT THE
TERMINALS THIS EVENING WITH HEAVY RAINFALL. LOCALLY MVFR OR EVEN IFR
CONDITIONS POSSIBLE WITH THE HEAVIEST CELLS. WINDS WILL SHIFT INTO
THE NORTH WITH FRONTAL PASSAGE EARLY THIS EVENING.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUL 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A
 GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE
 LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON.

 ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE
 AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT
 THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS
 AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS
 FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON
 AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON
 HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A
 SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL
 ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING...
 AS WELL AS RENEWED RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN
 MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS
 TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF
 SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND
 LARGE HAIL THE MAIN THREATS.  HEAVY RAINFALL WILL ALSO CONTINUE TO
 BE A CONCERN.

 FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE
 SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED
 OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS
 AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL
 KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO
 REQUESTED.

BOOKBINDER/PC

In the hours before

Special weather statement, Jul 2, 5:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT WED JUL 2 2008

MOZ023-024-022300-
LINN-LIVINGSTON-
521 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LIVINGSTON AND SOUTHWESTERN
LINN COUNTIES UNTIL 600 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UTICA...OR NEAR CHILLICOTHE...MOVING EAST AT
19 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WHEELING BY 555 PM CDT.
  MEADVILLE BY 600 PM CDT.

PERSONS IN THIS AREA SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS THAT
MAY SOON BE REQUIRED FOR THIS DEVELOPING THUNDERSTORM.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:44 AM CDTSevere Thunderstorm WarningEAXPlatte37 min
Jul 2, 10:34 AM CDTAreal Flood AdvisoryEAXCaldwell, Clay, Clinton, Ray4 hr
Jul 2, 3:35 PM CDTFlash Flood WatchEAXBates, Caldwell, Carroll, Cass, Chariton, Clay and 12 more15 hr
Jul 2, 6:25 PM CDTSevere Thunderstorm WarningEAXClay, Platte35 min
Jul 2, 6:53 PM CDTSevere Thunderstorm WarningEAXClay, Platte37 min
Jul 2, 6:57 PM CDTSevere Thunderstorm WarningEAXClay, Jackson33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.